Alert archive / New Mexico / Flash Flood Warnings in 2012
Flash Flood Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 23, 2012, 5:34 PM MDT for De Baca County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 5:34 PM MDT (23:34 UTC)
- Expired
- Aug 23, 2012, 7:30 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 92 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WGUS55 KABQ 232334 FFWABQ NMC011-240130- /O.NEW.KABQ.FF.W.0043.120823T2334Z-120824T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 PM MDT THU AUG 23 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 730 PM MDT * AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS EXTENDING 10 MILES WEST OF YESO...OR ABOUT 12 MILES WEST OF FORT SUMNER...TO SUMNER LAKE. THE STORMS PRODUCING VERY HEAVY RAIN WERE REPEATEDLY DEVELOPING AND TRACKING OVER THE SAME AREA. BETWEEN 3 AND 4 INCHES OF RAIN HAS LIKE FALLEN JUST NORTH OF HIGHWAY 60 AND ADDITIONAL HEAVY RAIN IS LIKELY. OF PARTICULAR CONCERN WILL BE SALADA CREEK AND ARROYOS THAT FEED THE CREEK FROM THE SOUTH. RUNOFF EVENTUALLY REACHES LAKE SUMNER WHERE FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. && LAT...LON 3453 10481 3460 10439 3448 10427 3433 10477 $$
2 follow-up statements
772
WGUS75 KABQ 240010
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT THU AUG 23 2012
NMC011-240130-
/O.CON.KABQ.FF.W.0043.000000T0000Z-120824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE BACA-
610 PM MDT THU AUG 23 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR CENTRAL
DE BACA COUNTY...
AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY THUNDERSTORM RAINS IN THE VICINITY OF LAKE SUMNER...FORT SUMNER
AND YESO. THE HEAVIEST RAINS...BETWEEN 3 AND 4 INCHES... HAVE LIKELY
FALLEN JUST NORTH OF HIGHWAY 60 ALONG THE SALADA CREEK DRAINAGE WEST OF
SUMNER LAKE. THE AREAL COVERAGE OF HEAVY RAIN WILL CONTINUE TO DECREASE
NORTH OF HIGHWAY 60...BUT NEW HEAVY RAIN PRODUCING THUNDERSTORMS WILL DEVELOP
SOUTH OF HIGHWAY 60 AND MOVE TOWARD THE EAST NORTHEAST AT 15 TO 20 MPH.
AS A RESULT...THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO THE EARLY
EVENING.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 60 BETWEEN YESO AND FORT SUMNER...SALADO CREEK DRAINAGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.
&&
LAT...LON 3453 10481 3460 10439 3448 10427 3433 10477
$$
KJ955 WGUS75 KABQ 240123 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 723 PM MDT THU AUG 23 2012 NMC011-240133- /O.EXP.KABQ.FF.W.0043.000000T0000Z-120824T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DE BACA- 723 PM MDT THU AUG 23 2012 ...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR CENTRAL DE BACA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3453 10481 3460 10439 3448 10427 3433 10477 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:31 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 23, 3:31 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT THU AUG 23 2012 .DISCUSSION... WELL...WELL...WELL. GIVEN THE DECENT TROUGH APPROACHING FROM THE WEST...THE ASSOCIATED SQUALL LINE OR WHAT IS LEFT OF IT PUSHING THROUGH THE STATE AS OF MID AFTN AND THE ABUNDANT MOISTURE ACROSS THE AREA...FOR THE MOST PART MA NATURE HAS AGAIN PROVIDED THE AREA WITH A SUB PAR CROP OF SHOWERS AND THUNDERSTORMS. BUT WHAT IS OUT THERE HAS DUMPED SOME PRETTY GOOD RAINFALL...MAINLY ACROSS SOCORRO COUNTY NEAR AND S THROUGH SW OF SOCORRO. LOOKING THOUGH AT WHAT HAS SPRUNG UP IN CENTRAL AND E AZ...PLUS...AS OF THIS WRITING...ALMOST NOTHING NEW HAVING DEVELOPED ACROSS THE W THIRD OF FCST AREA...HAVE DECIDED TO AGAIN GREATLY TRIM BACK THE ONGOING FLASH FLOOD WATCH THAT GOES THROUGH 06Z TONIGHT. EXPECTING ISOLATED TO PERHAPS SCT SHOWERS AND STORMS TO MOVE INTO AND A FEW DEVELOP ACROSS THE W INTO THE EVE...BUT WITH TROUGH GETTING SLOWLY MORE SHEARED OUT AND FURTHER OPENING UP AND ALSO WITH LOSS OF DAYTIME HEATING...FEEL THAT THE RISK OF FLASH FLOOD PRODUCING RAINFALL WILL BE TO LOW TO JUSTIFY CONTINUATION OF THE WATCH. THE TWO EXCEPTIONS WILL BE THE LITTLE BEAR BURN SCAR IN LINCOLN CO AND...MARGINALLY SO...THE LAS CONCHAS BURN SCAR. WILL LEAVE UP THE WATCH FOR THOSE AREAS. AFTER TONIGHT THE FOCUS FOR HEAVY RAIN WILL BE LESS CLEAR AND GENERALLY DIMINISHED A BIT FROM LAST DAY OR TWO. WITH UPPER TROUGH WEAKENING AND SHEARING OUT TO A DEGREE...FCST MODELS ARE SHOWING ENOUGH MOISTURE POOLING ALONG AND EVEN A LITTLE BEHIND TROUGH AXIS TO KEEP DECENT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS MAINLY N THIRD TO HALF OF NM. BUT SOME DRY SLOTTING ACROSS S WILL ENSURE SIGNIFICANTLY LOWER CHANCES THERE THAN TODAY. THIS MOISTURE WILL SAG SLOWLY TO THE S THE NEXT DAY OR SO...ALSO SHIFTING CHANCES SOMEWHAT TO THE S...ALBEIT TO A LITTLE LESSER DEGREE. FOR THE WEEKEND SOME FCST MODELS STILL LOOKING AT A WEAK BACK DOOR FRONT INTO E AND PERHAPS CENTRAL NM...WHICH SHOULD KEEP SOME ISOLATED TO LOCALLY SCT COVERAGE OF SHOWERS AND STORMS IN THE PICTURE. BUT COUNTERING THAT A BIT WILL BE THE UPPER HIGH REBUILDING OVER...YOU GUESSED IT...THE LAND OF ENCHANTMENT. SO TEMPS WILL TREND UPWARD AND PCPN CHANCES GENERALLY DOWNWARD AFTER THE WEEKEND. WHAT PCPN REMAINS MAY SHIFT MOSTLY TO THE NW THIRD OR SO OF NM. 43 && .FIRE WEATHER... MOISTURE STREAMING UP AHEAD OF AN UPPER LEVEL SYSTEM CURRENTLY OVER NORTHERN ARIZONA WILL CONTINUE TO FUEL WETTING SHOWERS AND STORMS ACROSS THE MAJORITY OF THE AREA REST OF TODAY INTO TONIGHT. MODELS REMAIN CONSISTENT WITH MOVING THIS WAVE EASTWARD AND PIVOTING THE MAIN MOISTURE BAND OVER THE NORTHERN HALF OF THE FORECAST AREA ON FRIDAY. HUMIDITY VALUES WOULD REMAIN ON THE HIGHER SIDE DURING THIS PERIOD. HIGH TEMPERATURES WOULD ALSO BE A FEW DEGREES BELOW NORMAL WESTERN HALF. GUSTIER WINDS EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS DURING THE AFTERNOON AS THE WAVE PASSES NORTH OF THE AREA. AS THE WAVE SHIFTS OFF TO THE EAST...AN UPPER HIGH DEVELOPS OVER THE STATE AND TRAPS RESIDUAL MOISTURE BENEATH IT. SINCE THE UPPER HIGH IS WEAKER IN MAGNITUDE...MOISTURE SHOULD RECYCLE OUT IN EARNEST AS SCATTERED SHOWERS AND THUNDERSTORMS. THE WETTING VARIETY WOULD BE POSSIBLE. A BACK DOOR COLD FRONT OR WIND SHIFT IS EXPECTED SATURDAY AND CONTINUE TO PROGRESS WESTWARD ON SUNDAY BENEATH THE UPPER HIGH. THIS WIND SHIFT COULD PROVIDE A FOCUS FOR SHOWERS AND STORMS. ESPECIALLY THE WETTING VARIETY. MODELS ARENT ESPECIALLY STRONG ON THE SPEEDS DUE TO THE LACK OF SURFACE FORCING. TEMPERATURES WOULD WARM SLIGHTLY DURING THE WEEKEND BUT GENERALLY BE NEAR TO SLIGHTLY ABOVE NORMAL EAST AND NEAR TO SLIGHTLY BELOW NORMAL WEST. HUMIDITY VALUES WOULD MOST LIKELY LOWER SLIGHTLY AND MODELS SHOW A WEAKER MID LEVEL DRY INTRUSION ACROSS THE NORTHWEST...ESPECIALLY SATURDAY...BUT VALUES OVERALL WOULD BE ON THE HIGHER SIDE. THERE IS SOME DIVERGENCE IN THE MODELS EARLY NEXT WEEK. THE GFS PAINTS AN UPPER HIGH OVER NEW MEXICO OR THE FOUR CORNERS AREA. THE ECMWF PUSHES THE UPPER HIGH EASTWARD WHICH THEN PLACES A MORE PRONOUNCED MONSOONAL PLUME OVER THE WESTERN TIER. AS IS TYPICALLY THE CASE...MODELS HAVING A HARDER TIME IN THE LONG RANGE NOW WITH TROUGH PLACEMENT AND WAVE SPEED AS THE FALL TRANSITION STARTS TO SHOW UP IN THE NORTHERN PORTIONS OF THE NORTHERN HEMISPHERE. THUS CONFIDENCE FOR THE EARLIER HALF OF NEXT WEEK GOES WAY DOWN. 50 && .AVIATION... 18Z TAF CYCLE MANY TERMINAL LOCATIONS WILL GET HIT BY SHOWERS AND STORMS THIS AFTERNOON AND EVENING. LOOK FOR MVFR CONDITIONS ASSOCIATED WITH SOME OF THE HEAVIER RAIN AND STORMS. PERHAPS EVEN LOCALIZED AND SHORT DURATION IFR. GUSTY WINDS TO 35 KT AND PERHAPS HIGHER WILL ALSO BE A POSSIBILITY. WENT MOST BULLISH WITH ABQ...SAF AND LVS. EXPECT ROW AND TCC TO BE IMPACTED. FMN AND GUP ARE CURRENTLY BEING IMPACTED. THE MAIN WILDCARD WILL BE REDEVELOPMENT BEHIND THE MAIN FRONTAL PASSAGE. QUITE A BIT OF DRY AIR FLOWING IN FROM ARIZONA. CURRENTLY HAVE GUP GETTING SOME REDEVELOPMENT IN THE FORM OF VCTS LATER AFTERNOON. DEFINITELY BELIEVE WILL HAVE TO MAKE AMENDMENTS DUE TO THE FLUIDITY OF THE SITUATION. IMPROVING CONDITIONS DEPICTED BY ALL MODELS AFTER MIDNIGHT. COULD GET SOME LOCALIZED FOG/BR WITH LOWER CIGS DUE TO SOME PARTIAL CLEARING AND PRECEDENT ABUNDANT RAINFALL LATER TONIGHT ALTHOUGH MODELS NOT REALLY HIP ON THAT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 83 56 89 / 50 40 30 10 DULCE........................... 47 74 48 82 / 60 50 50 30 CUBA............................ 49 74 51 79 / 60 60 50 30 GALLUP.......................... 53 77 51 84 / 50 40 20 30 EL MORRO........................ 51 71 49 79 / 50 40 30 40 GRANTS.......................... 52 77 51 84 / 50 40 30 30 QUEMADO......................... 54 77 52 82 / 50 30 10 40 GLENWOOD........................ 58 82 57 86 / 40 20 10 30 CHAMA........................... 46 69 45 75 / 60 60 60 40 LOS ALAMOS...................... 55 75 55 81 / 60 40 40 30 PECOS........................... 53 74 54 78 / 70 40 40 40 CERRO/QUESTA.................... 49 72 48 76 / 60 50 40 40 RED RIVER....................... 44 67 43 70 / 70 60 50 40 ANGEL FIRE...................... 43 69 43 72 / 70 60 60 40 TAOS............................ 50 77 49 80 / 60 40 40 30 MORA............................ 52 73 51 76 / 70 60 60 40 ESPANOLA........................ 55 81 55 86 / 50 30 40 30 SANTA FE........................ 56 79 56 84 / 70 30 30 30 SANTA FE AIRPORT................ 57 81 57 86 / 40 30 30 30 ALBUQUERQUE FOOTHILLS........... 61 81 61 84 / 50 20 20 20 ALBUQUERQUE HEIGHTS............. 63 83 64 87 / 40 20 20 20 ALBUQUERQUE VALLEY.............. 60 85 61 89 / 40 20 20 20 ALBUQUERQUE WEST MESA........... 61 83 62 88 / 40 20 20 20 LOS LUNAS....................... 62 86 62 88 / 40 20 20 20 RIO RANCHO...................... 62 83 63 87 / 40 20 30 20 SOCORRO......................... 64 87 63 88 / 30 20 20 20 SANDIA PARK/CEDAR CREST......... 52 76 54 78 / 50 30 30 30 TIJERAS......................... 56 79 57 82 / 50 30 30 30 MORIARTY/ESTANCIA............... 52 81 53 85 / 70 30 20 30 CLINES CORNERS.................. 54 80 55 81 / 60 30 30 40 GRAN QUIVIRA.................... 58 80 58 83 / 60 30 20 40 CARRIZOZO....................... 61 82 60 83 / 40 20 20 30 RUIDOSO......................... 56 76 54 75 / 60 30 20 40 CAPULIN......................... 54 78 51 81 / 60 50 50 30 RATON........................... 55 82 52 84 / 50 40 50 30 SPRINGER........................ 57 83 54 85 / 60 40 50 30 LAS VEGAS....................... 55 80 52 81 / 60 50 50 40 CLAYTON......................... 62 87 61 88 / 40 30 40 30 ROY............................. 60 84 59 85 / 50 30 40 30 CONCHAS......................... 64 90 63 91 / 50 20 30 30 SANTA ROSA...................... 64 90 63 89 / 50 20 20 30 TUCUMCARI....................... 66 93 63 91 / 40 30 30 20 CLOVIS.......................... 65 90 63 89 / 40 20 30 20 PORTALES........................ 65 91 65 89 / 40 20 30 20 FORT SUMNER..................... 66 93 66 91 / 50 20 20 30 ROSWELL......................... 68 95 68 93 / 50 20 20 20 PICACHO......................... 63 87 63 85 / 50 20 20 30 ELK............................. 60 82 60 79 / 50 20 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ511-526. && 43
Hazardous weather outlook, Aug 23, 5:41 AM MDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT THU AUG 23 2012 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND THIS EVENING OVER MUCH OF WESTERN AND PORTIONS OF CENTRAL NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. AREAS SURROUNDING THE LAS CONCHAS...WHITEWATER BALDY...LITTLE BEAR...AND WHITE BURN SCARS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING THROUGH MIDNIGHT TONIGHT. SOME STORMS IN THE NORTHWESTERN QUADRANT OF THE STATE WILL ALSO BECOME STRONG AND PERHAPS MARGINALLY SEVERE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL...WILL REMAIN POSSIBLE ON FRIDAY. THESE STORMS WILL GENERALLY FAVOR THE NORTHERN MOUNTAINS AND THE NORTHEASTERN PLAINS. BY SATURDAY A BACK DOOR COLD FRONT WILL PUSH UP AGAINST THE NORTHERN AND CENTRAL MOUNTAINS...AND EVENTUALLY THE CONTINENTAL DIVIDE BY SUNDAY. SOME STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS CAN BE EXPECTED IN AND NEAR THESE AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SIGNIFICANT RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
In the hours before
Special weather statement, Aug 23, 1:06 PM MDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 106 PM MDT THU AUG 23 2012 NMZ507-519-521-231945- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-WEST CENTRAL HIGHLANDS- 106 PM MDT THU AUG 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO AND NORTHERN VALENCIA COUNTIES THROUGH 145 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF ISLETA PUEBLO...OR ABOUT 14 MILES NORTHWEST OF LOS LUNAS...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. GUSTY OUTFLOW WINDS WILL PRECEDE THE STORMS BY 15 TO 20 MINUTES...WITH THE STRONGEST WINDS EXPECTED TO IMPACT AREAS ALONG AND WEST OF THE RIO GRANDE. AREAS AFFECTED BY THIS STORM INCLUDE...LOS LUNAS...ALBUQUERQUE... BOSQUE FARMS...ISLETA PUEBLO...SOUTH VALLEY...RIO GRANDE NATURE CENTER...TAYLOR RANCH...VENTANA RANCH...LOS RANCHOS DE ALBUQUERQUE... PARADISE HILLS...NORTH VALLEY...SANDIA HEIGHTS...PERALTA... PAJARITO...ALAMEDA AND CARNUEL. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 169... INTERSTATE 25 BETWEEN MILE MARKERS 202 AND 234... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3521 10643 3481 10650 3479 10692 3521 10708 TIME...MOT...LOC 1904Z 230DEG 14KT 3496 10691 KJ
Special weather statement, Aug 23, 1:15 PM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 115 PM MDT THU AUG 23 2012 NMZ504-511-232000- JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS- 115 PM MDT THU AUG 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RIO ARRIBA AND NORTHERN SANDOVAL COUNTIES THROUGH 200 PM MDT... AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES WEST OF CUBA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CUBA...REGINA...LINDRITH...GALLINA AND LA JARA AS WELL AS HIGHWAY 550 BETWEEN CUBA AND THE INTERSECTION OF STATE ROAD 537. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3650 10697 3602 10659 3581 10719 3613 10739 TIME...MOT...LOC 1913Z 225DEG 34KT 3601 10713 KJ
Special weather statement, Aug 23, 3:15 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT THU AUG 23 2012
NMZ533-537-232145-
DE BACA COUNTY-GUADALUPE COUNTY-
315 PM MDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE AND NORTHERN DE
BACA COUNTIES THROUGH 345 PM MDT...
AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUMNER LAKE...OR ABOUT 9 MILES NORTHWEST OF
FORT SUMNER...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE LOCATED
NEAR YESO...AND 15 MILES NORTHWEST OF SUMNER LAKE ALSO MOVING TOWARD
THE EAST AT AROUND 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...FORT SUMNER...PORTIONS OF
HIGHWAY 84 BETWEEN SANTA ROSA AND FORT SUMNER...AND PORTIONS OF
HIGHWAY 60 BETWEEN YESO AND FORT SUMNER.
THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3449 10469 3466 10464 3475 10419 3451 10412
3433 10421 3433 10470
TIME...MOT...LOC 2113Z 277DEG 25KT 3454 10437
KJLocal storm report, Aug 23, 4:17 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT THU AUG 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND GST 7 W OSCURO 33.50N 106.18W
08/23/2012 M58 MPH LINCOLN NM MESONET
WHITE SANDS MISSILE RANGE - OSCURA RANGE CAMP.... WHITE
SANDS MISSILE RANGE - OSCURA RANGE CAMP.
&&
EVENT NUMBER ABQ1201303
AAMSpecial weather statement, Aug 23, 4:40 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT THU AUG 23 2012 NMZ537-232315- DE BACA COUNTY- 440 PM MDT THU AUG 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH 515 PM MDT... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT SUMNER...MOVING EAST AT 15 MPH. OTHER STRONG STORMS WERE LOCATED BETWEEN YESO AND FORT SUMNER ALONG HIGHWAY 60. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...FORT SUMNER AND HIGHWAY 60 BETWEEN YESO AND FORT SUMNER. && LAT...LON 3460 10489 3460 10422 3419 10423 3433 10488 TIME...MOT...LOC 2239Z 251DEG 11KT 3447 10431 KJ
Special weather statement, Aug 23, 4:42 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT THU AUG 23 2012
NMZ531-532-232315-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-
442 PM MDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND
CENTRAL HARDING COUNTIES THROUGH 515 PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOLANO...OR ABOUT 10 MILES WEST OF
MOSQUERO...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MOSQUERO AND SOLANO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3604 10399 3595 10370 3574 10375 3565 10418
3584 10426
TIME...MOT...LOC 2242Z 244DEG 19KT 3583 10408
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:18 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Aug 22, 7:46 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 119 min |
| Aug 22, 8:27 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Aug 22, 8:37 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Aug 23, 3:46 AM MDT | Flash Flood Watch | ABQ | 17 hr | |
| Aug 23, 1:06 PM MDT | Special Weather Statement | ABQ | Bernalillo | 39 min |
| Aug 23, 1:15 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 45 min |
| Aug 23, 1:50 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 85 min |
| Aug 23, 2:06 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 84 min |
| Aug 23, 2:10 PM MDT | Areal Flood Advisory | ABQ | Socorro | 110 min |
| Aug 23, 2:26 PM MDT | Flash Flood Warning | ABQ | Socorro | 94 min |
| Aug 23, 3:06 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Aug 23, 3:15 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Aug 23, 4:40 PM MDT | Special Weather Statement | ABQ | De Baca | 35 min |
| Aug 23, 4:42 PM MDT | Special Weather Statement | ABQ | Harding | 33 min |
| Aug 23, 5:06 PM MDT | Areal Flood Advisory | ABQ | De Baca | 114 min |
| Aug 23, 5:14 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 2 hr |
| Aug 23, 5:59 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.